Participant Page: Cmdr. Bill Manofsky's Campaign to Defeat Dizziness
Thirteen years ago, I sustained a permanent central vestibular injury from the anti malaria drug mefloquine issued to me during the Iraq war.
Prior to taking mefloquine, I had been in excellent physical and mental health. I was flight rated with a top secret security clearance, and had deployed to the Iraq war to support special operations.
Several months after starting the drug, I looked like I had Parkinson’s disease. I had continuous tremors in my arms and hands, and I stuttered when I talked. I had such acute photophobia that I had to wear two pairs of sunglasses just to go outdoors during the day.
For the past thirteen years, I have been reaching out to other veterans who have experienced similar reactions to the drug. I have personally assisted over one hundred and thirty service members and veterans seek proper medical attention for their symptoms of mefloquine toxicity, and I always refer them to the VEDA website. VEDA's list of vestibular symptoms has been a life saver for many of my fellow veterans, and it is my personal campaign to increase awareness about vestibular disorders within the military.
You can help! Please donate to my personal campaign page - even just a $10 donation makes a big difference.